Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 4, NWS Kansas City, MO

January 26, 2024Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jan 26, 2024, 4:06 AM CST for Ray County, Missouri. It took effect at Jan 26, 2024, 5:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2024, 4:06 AM CST (10:06 UTC)
In effect from
Jan 26, 2024, 5:00 AM CST
Expired
Jan 26, 2024, 6:22 PM CST
In force
13 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked River near Richmond (RICM7).

Action stage
14 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 26, 1:48 AM CST, 2 hours 18 minutes earlier. Its key messages:

  • Patchy dense fog will continue through noon.
  • Dry conditions and above normal temperatures are expected the next week.
Area forecast discussion, Jan 26, 1:48 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
148 AM CST Fri Jan 26 2024

.KEY MESSAGES...

- Patchy dense fog will continue through noon.

- Dry conditions and above normal temperatures are expected the next
  week.

&&

.DISCUSSION...
Issued at 146 AM CST Fri Jan 26 2024

This morning patchy dense fog is persisting over the area. However,
dense fog is not as widespread as previous days as snowpack has
melted over many locations and winds are now out of the northwest
albeit light. Nevertheless there will remain some areas that will
have visibilities reduced to 1/2 a mile or less. Today, surface high
pressure will build into the area drying conditions out and will
allow fog to dissipate. However, weak mixing and cloudy skies will
keep highs in the mid 30s to mid 40s. High pressure will remain in
control over the area tonight into Saturday. Saturday a upper level
trough will move across Oklahoma into Arkansas. The rain shield
associated with this system should remain south of the area however,
a few showers could skirt the extreme southern CWA. Continued cloud
cover and weak mixing will continue to keep temperatures in the mid
30s to lower 40s. Surface high pressure continues to dominate the
area into Sunday. This will continue the trend of weak mixing
however, a return of the sun and height rise will allow temperatures
to rise into the upper 30s to mid 40s.

Temperatures are expected to move well above normal as we move into
the work week next week. By Monday, high pressure will shift east of
the area and warm air advection will get underway. This couple with
sunny skies will allow aid in highs reaching the mid 40s to mid 50s.
Monday night a upper level trough will move across the Upper Midwest
forcing a weak cold front through the area. However, will a lack of
cold air advecting into behind this front temperatures on Tuesday
will still rise into lower 40s to mid 50s. High pressure builds back
into the area Wednesday keeping conditions dry and keeping
temperatures above normal with highs in the mid 40s to mid 50s.
Thursday, a upper level trough will dig into the west coast this
will allow downstream upper level ridging to build in to the central
CONUS. In addition WAA will get underway areas the area allowing
highs to move well above normal in the 50s to near 60. Similar
conditions are expected Friday will highs reaching the lower 50s to
lower 60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1128 PM CST Thu Jan 25 2024

LIFR/IFR cigs are expected to prevail thru the TAF pd. Vis is
tricky as dense fog has been more patchy with a lack of snowpack
and lgt NW to N winds. However, it does appear IXD and MCI will
have IFR vis thru 16Z-18Z before becmg MVFR thru 19Z-21Z before
fog finally dissipates. STJ and MKC is VFR and but vis at these
sites will also become IFR btn 09Z-11Z which will also cont
thru 16Z-18Z. Vis will then become MVFR thru 19Z-21Z before
becmg VFR. Winds will be around 5kts out of the NW becmg
northerly btn 16Z-18Z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until noon CST today for MOZ001>008-011>017-
     020>025-028>033-037>040-043>046-053-054.
KS...Dense Fog Advisory until noon CST today for KSZ025-057-060-
     102>105.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jan 26, 3:03 AM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
303 AM CST Fri Jan 26 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-270915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
303 AM CST Fri Jan 26 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Areas of dense fog will reduce visibility less than a quarter of a
mile this morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:55 AM CSTRiver Flood WarningEAXJohnson, Pettis11 hr
Jan 26, 4:04 AM CSTRiver Flood WarningEAXCarroll11 hr
Jan 26, 6:45 AM CSTRiver Flood WarningEAXCooper, Saline14 hr

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.